Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 10, 2021, 9:04 PM CDT for Choctaw County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 9:04 PM CDT (02:04 UTC)
- Expired
- May 10, 2021, 9:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
805
WWUS84 KTSA 110204
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 10 2021
OKZ053-110245-
Choctaw OK-
904 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
945 PM CDT...
At 903 PM CDT, a strong thunderstorm was located 9 miles south of
Goodland, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Ord... Huskey...
Swink... Frogville...
LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
3388 9555 3391 9555 3408 9516 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0203Z 253DEG 37KT 3384 9557
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 10, 6:37 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 10, 6:37 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 637 PM CDT Mon May 10 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing VFR conditions are likely to persist through much of the overnight hours. Showers and MVFR ceilings will spread north and eastward late tonight through Tuesday morning. Scattered storms also look likely and will include a mention at all terminals through mid afternoon. Widespread rains and low MVFR to periodic IFR ceilings will impact flight conditions through much of the day Tuesday with a gradual improvement probable mid to late Tues afternoon. && .PREV DISCUSSION... /Issued 305 PM CDT Mon May 10 2021/ DISCUSSION... This afternoon two areas of precip remained ongoing...one along the Kansas Oklahoma border as a vorticity lobe combined with mid level warm advection pushed eastward within the upper level near zonal flow. The second area of precip was scattered showers and thunderstorms occurring across parts of Southeast Oklahoma and West Central Arkansas over an area of elevated instability interacting with a 850-mb axis of frontogenetic forcing. This activity will remain possible through this afternoon as the vort lobe exits the region and the elevated forcing continues to hold near the Red River. There could be a lull in precip this evening before additional rain chances increase overnight tonight as another vort lobe lifts northward over the elevated frontogenetic forcing and a shortwave moves eastward into the Central/Southern Plains. Again...thunderstorm potentials should remain south of Interstate 40 tonight. Deep layer shear combined with marginal instability and moderately steep lapse rates could allow for a couple storms to produce small to near severe size hail. Organized severe weather is not anticipated. During the day Tuesday...rain chances should spread over the CWA with the thunder potential to also spread northward as the shortwave moves over the CWA. Low level moisture vectors spreading precipitable water values in the 1-1.5 inch range Tuesday will aid in the potential for locally heavy rainfall over parts of Southeast Oklahoma with lesser amounts northward. The Tuesday shortwave should exit the region Tuesday night ahead of a more defined shortwave forecast to push into/through the CWA Wednesday. In response...rain chances continue Tuesday night and finally taper off Wednesday as the second shortwave moves through and kicks out the stalled elevated frontogenetic forcing axis. With the shortwave progged to move through the CWA...continued cooler conditions are forecast with highs in the 50s/low 60s and lows in the 40s/low 50s possible through Wednesday night. The coldest morning looks to be Thursday morning as skies are forecast to clear with light winds behind the exiting shortwave. These conditions should be short-lived though as a warming trend returns late week into the weekend with a return of gusty southerly winds Saturday and Sunday. In the extended forecast...a low pressure system is progged to drop southward into the Desert Southwest over the weekend with southwesterly flow spreading over the Southern Plains. In response...gusty southerly winds transporting low level moisture back into the region combined with a couple lead impulses lifting through the CWA will allow for rain and thunderstorm chances to return during the weekend. The greater shower/storm chances look to be during the early part of next week as the wave out west lifts through the region. Periods of heavy rainfall as well as at least limited severe potentials could be possible for the CWA next Monday/Tuesday. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 61 50 63 / 10 60 40 10 FSM 52 62 51 64 / 20 70 50 10 MLC 52 59 51 64 / 30 80 40 20 BVO 46 61 48 63 / 10 40 30 10 FYV 45 59 47 62 / 10 60 50 10 BYV 45 60 46 61 / 10 50 50 10 MKO 49 59 50 63 / 20 70 40 10 MIO 45 60 48 62 / 10 40 40 10 F10 50 59 49 63 / 20 80 40 20 HHW 54 60 53 65 / 60 80 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, May 10, 7:30 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
730 PM CDT Mon May 10 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
730 PM CDT Mon May 10 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...Through Late Evening.
DISCUSSION...
Isolated to scattered thunderstorms are expected to expand
northward this evening and into the overnight into parts of
southeast Oklahoma. Widespread severe weather is not expected,
but a strong storm could produce large hail through late evening
in far southeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
WEDNESDAY THROUGH THURSDAY...No Hazards.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...High Wind Potential.
EXTENDED DISCUSSION...
Isolated to scattered thunderstorms should be ongoing Tuesday
morning across parts of eastern Oklahoma, eventually spreading
into western Arkansas by midday. There is a limited threat of
severe hail near the Red River.
An unsettled weather pattern is expected to develop by next
weekend, as warm, humid and unstable air returns to the region,
leading to an increase in thunderstorm chances. Weaker flow aloft
will limit the severe weather threat.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 10, 8:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 S UNGER 33.94N 95.78W
05/10/2021 E1.75 INCH CHOCTAW OK PUBLIC
UP TO A LITTLE BIGGER THAN GOLF BALL HAIL
RELAYED VIA COUNTY EM FACEBOOK SOUTH OF
UNGER. LOCATION AND TIME ESTIMATED FROM
RADAR.
&&
KAHLocal storm report, May 10, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL HUGO 34.01N 95.51W
05/10/2021 E1.00 INCH CHOCTAW OK FIRE DEPT/RESCUE
RELAYED VIA COUNTY EM FACEBOOK PAGE. TIME ESTIMATED VIA
RADAR.
&&
KAHLocal storm report, May 10, 8:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 ENE HUGO 34.02N 95.48W
05/10/2021 E1.00 INCH CHOCTAW OK TRAINED SPOTTER
&&
KAHLocal storm report, May 10, 8:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 3 NNW GAY 33.99N 95.64W
05/10/2021 E1.00 INCH CHOCTAW OK TRAINED SPOTTER
REPORT WITH PHOTO RELAYED VIA TWITTER.
LOCATION ESTIMATED VIA RADAR AND TIME
PROVIDED IN REPORT.
&&
KAHLocal storm report, May 10, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
848 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 WNW GAY 33.97N 95.69W
05/10/2021 E1.75 INCH CHOCTAW OK PUBLIC
REPORT WITH PHOTO RELAYED VIA BROADCAST
MEDIA TWITTER. LOCATION ESTIMATED FROM RADAR
AND TIME PROVIDED.
&&
KAHSpecial weather statement, May 10, 9:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 10 2021
OKZ053-110245-
Choctaw OK-
904 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
945 PM CDT...
At 903 PM CDT, a strong thunderstorm was located 9 miles south of
Goodland, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Ord... Huskey...
Swink... Frogville...
LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
3388 9555 3391 9555 3408 9516 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0203Z 253DEG 37KT 3384 9557The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 61 min |
| May 10, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 26 min |
| May 10, 9:26 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
| May 11, 11:35 AM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 11, 12:02 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh | 43 min |
| May 11, 12:42 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.